Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2018, 8:08 PM EDT for 5 counties in Virginia; Caswell County, North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 8:08 PM EDT (00:08 UTC)
- Expired
- Jun 10, 2018, 9:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Campbell County, VA, Charlotte County, VA, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:30 PM EDT | TSTM WND DMG | 4 Se Halifax, VA | TREE DOWN ON HAMILTON BLVD NEAR PARKER AVE. |
| Jun 10, 8:42 PM EDT | TSTM WND DMG | 5 Ne Milton, VA | THREE TREES REPORTED DOWN OVER US 58 NEAR CALVARY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054
WUUS51 KRNK 110008
SVRRNK
NCC033-VAC031-037-083-143-590-110115-
/O.NEW.KRNK.SV.W.0063.180611T0008Z-180611T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
808 PM EDT SUN JUN 10 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northern Caswell County in north central North Carolina...
The City of Danville in south central Virginia...
Charlotte County in south central Virginia...
Southeastern Campbell County in central Virginia...
Southeastern Pittsylvania County in south central Virginia...
Halifax County in south central Virginia...
* Until 915 PM EDT
* At 808 PM EDT, severe thunderstorms were located along a line
extending from near Red House to near Nathalie to near Java to
Providence, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Danville...
South Boston...
Halifax...
Brookneal...
and Keysville.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7952 3654 7950 3684 7927 3698 7906
3723 7876 3722 7873 3724 7871 3719 7868
3719 7864 3716 7862 3714 7859 3715 7857
3707 7844
TIME...MOT...LOC 0008Z 320DEG 10KT 3715 7875 3693 7901 3679 7922 3648
7939
HAIL...1.00IN
WIND...60MPH
$$
MBS5 follow-up statements
237
WWUS51 KRNK 110022
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
822 PM EDT SUN JUN 10 2018
VAC031-110031-
/O.CAN.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Campbell VA-
822 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7952 3682 7916 3697 7893 3707 7879
3719 7868 3719 7864 3716 7862 3714 7859
3715 7857 3707 7844
TIME...MOT...LOC 0021Z 320DEG 10KT 3712 7872 3690 7898 3676 7919 3645
7936
$$
NCC033-VAC037-083-143-590-110115-
/O.CON.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Caswell NC-City of Danville VA-Charlotte VA-Pittsylvania VA-
Halifax VA-
822 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN CASWELL...CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND
HALIFAX COUNTIES AND THE SOUTHEASTERN CITY OF DANVILLE...
At 821 PM EDT, severe thunderstorms were located along a line
extending from near Phenix to near Nathalie to near Ingram to near
Providence, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Danville...
South Boston...
Halifax...
Keysville...
and Charlotte Court House.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7952 3682 7916 3697 7893 3707 7879
3719 7868 3719 7864 3716 7862 3714 7859
3715 7857 3707 7844
TIME...MOT...LOC 0021Z 320DEG 10KT 3712 7872 3690 7898 3676 7919 3645
7936
HAIL...1.00IN
WIND...60MPH
$$
MBS262
WWUS51 KRNK 110037
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
837 PM EDT SUN JUN 10 2018
VAC590-110045-
/O.CAN.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
City of Danville VA-
837 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR THE SOUTHEASTERN CITY OF
DANVILLE IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7942 3668 7920 3714 7859 3715 7857
3707 7844
TIME...MOT...LOC 0035Z 320DEG 10KT 3709 7869 3687 7895 3673 7916 3642
7933
$$
NCC033-VAC037-083-143-110115-
/O.CON.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Caswell NC-Charlotte VA-Pittsylvania VA-Halifax VA-
837 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN CASWELL...CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND
HALIFAX COUNTIES...
At 835 PM EDT, severe thunderstorms were located along a line
extending from near Cullen to near Crystal Hill to Ingram to
Yanceyville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Boston...
Halifax...
Keysville...
Charlotte Court House...
and Providence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7942 3668 7920 3714 7859 3715 7857
3707 7844
TIME...MOT...LOC 0035Z 320DEG 10KT 3709 7869 3687 7895 3673 7916 3642
7933
HAIL...1.00IN
WIND...60MPH
$$
MBS642
WWUS51 KRNK 110054
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
854 PM EDT SUN JUN 10 2018
VAC143-110103-
/O.CAN.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Pittsylvania VA-
854 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7932 3654 7924 3654 7922 3657 7921
3666 7912 3705 7858 3707 7845
TIME...MOT...LOC 0053Z 297DEG 17KT 3705 7849 3675 7873 3663 7904 3647
7919
$$
NCC033-VAC037-083-110115-
/O.CON.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Caswell NC-Charlotte VA-Halifax VA-
854 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN CASWELL...SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN
HALIFAX COUNTIES...
At 853 PM EDT, severe thunderstorms were located along a line
extending from Keysville to Dryburg to Turbeville to near Semora,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Boston...
Halifax...
Keysville...
Clover...
and Turbeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 7848 3654 7895 3654 7914 3646 7914
3647 7932 3654 7924 3654 7922 3657 7921
3666 7912 3705 7858 3707 7845
TIME...MOT...LOC 0053Z 297DEG 17KT 3705 7849 3675 7873 3663 7904 3647
7919
HAIL...1.00IN
WIND...60MPH
$$
MBS876
WWUS51 KRNK 110103
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
903 PM EDT SUN JUN 10 2018
NCC033-110112-
/O.CAN.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Caswell NC-
903 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASWELL COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3695 7848 3654 7895 3654 7913 3667 7901
3675 7886 3705 7858 3707 7845
TIME...MOT...LOC 0102Z 320DEG 10KT 3703 7847 3673 7871 3661 7902 3645
7917
$$
VAC037-083-110115-
/O.CON.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Charlotte VA-Halifax VA-
903 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
At 902 PM EDT, severe thunderstorms were located along a line
extending from Keysville to Dryburg to Turbeville to near Semora,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Boston...
Keysville...
Clover...
Turbeville...
and Drakes Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3695 7848 3654 7895 3654 7913 3667 7901
3675 7886 3705 7858 3707 7845
TIME...MOT...LOC 0102Z 320DEG 10KT 3703 7847 3673 7871 3661 7902 3645
7917
HAIL...1.00IN
WIND...60MPH
$$
MBS355
WWUS51 KRNK 110116
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
916 PM EDT SUN JUN 10 2018
VAC037-083-110125-
/O.EXP.KRNK.SV.W.0063.000000T0000Z-180611T0115Z/
Charlotte VA-Halifax VA-
916 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLOTTE AND
SOUTHEASTERN HALIFAX COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3695 7848 3654 7895 3654 7913 3667 7901
3675 7886 3705 7858 3707 7845
TIME...MOT...LOC 0115Z 320DEG 10KT 3700 7844 3670 7868 3658 7899 3642
7914
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:11 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 10, 7:11 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 711 PM EDT Sun Jun 10 2018 .SYNOPSIS... A frontal boundary will drift very slowly south through the midweek, then dissipate. Another front stalls to our north by Thursday, then shifts south of us through the weekend. && .NEAR TERM /THROUGH MONDAY/... As of 250 PM EDT Sunday... Several areas of convection have fired this afternoon, 1 well east of our area, one along/east of the Blue Ridge and the other from the Alleghany Highlands to the Mountain Empire. The activity east of the Blue Ridge more along a shallow convergent zone, fueled by SBCAPEs of 1500-3000 J/Kg, though with higher pwats DCAPEs are low. Storm motion along/north of Bluefield to Appomattox around 15 to 20 mph, but around 10 mph across NC. A small threat of isolated wet microbursts/large hail thru this afternoon, with best threat east of a Amherst to Greensboro line where the CAPES are higher. The scattered to broken line in WV to far SW VA is more fueled by an Mesoscale Convective Vort (MCV) that has been weakening somewhat as it moves toward WV, with better vort situated across the Cumberland Plateau of TN. With lower CAPES in the west, appears severe threat is a bit more limited. Will have to watch how storms line up and interact with any outflow in terms of hydro issues, but currently confidence is high that any hydro concerns will be isolated, so no flash flood watches necessary. Going into tonight, high-res solutions showing activity drying out in the west, with last line moving east of the piedmont area by 1- 2AM. Next we look upstream over the Ohio Valley with a sharper shortwave moving southeast to the KY/WV/OH border by Monday morning. Will see front shift southward Monday with increased threat of more coverage of showers/storms. Excessive rainfall outlook and models favor higher flood threat over WV, southeast toward the Alleghanys. Will hold off on a watch for now and will see how upstream convection materializes as best heavy rain threat will be Monday afternoon. Severe threat Monday is marginal and cloud cover and speed of upstream system or development overhead may hinder strong insolation. If any sun appears, may see again isolated wind damage. Lows tonight stay up in the 60s, with highs Monday limited by cloud cover but looks cooler in our northern CWA with lower to mid 70s (Amherst to Greenbrier), to upper 70s to lower 80s in the middle from Bluefield to Lynchburg, as well as the rest of the mountains, to mid 80s southeast. Confidence high on wet forecast and isolated threat of severe and flooding, but lower on locations. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 245 PM EDT Sunday... Models are advertising a little slower movement of the front in how far it progresses and keeps more of an upper trough axis situated from KY/Indiana east to VA/NC during Monday night-Tuesday night such that weather will stay active, though appears most of the area will reside on the north side/wedge side of the front, so overall severe threat will be diminished by potential for organized clusters along the front could bring a period of heavier downpours Monday night and more in the west/mountains Tue-Tue night. Still too far out for any watches. By Wednesday, front moves back north and we get back into a isolated to scattered regime with heating and outflow boundaries being the main forcing mechanism, so kept pops low. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 300 PM EDT Sunday... No changes to the forecast this period, next front works in Thursday stalling to our north then high pressure moves into New England as deep trough heads into New Brunswick with axis shifting east of us. Still model differences suggest keeping low chance pops over the weekend. Confidence is low beyond Thursday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 710 PM EDT Sunday... Most convection has again pushed along and east of the Blue Ridge early this evening with much of this likely to affect KLYH and KDAN until an hour or two after loss of heating. Thus will keep in a VCSH/VCTS mention before midnight there and perhaps in spots around KBLF/KLWB pending upstream release coverage. Front starts to sag southeast overnight, but we are likely to see some low clouds and/or fog at places that had rain including KBCB/KLWB and KLYH. Confidence higher at KBCB/KLWB for getting LIFR fog by morning, but MVFR at other sites, though KBLF could also see some lower cigs. This scenario remains low confidence until around 08z, with high high confidence on sub- VFR prior to sunrise on Monday. Going to see fog/low clouds lift Monday morning with convection redeveloping espcly mountains where more heating likely and southwest of the the boundary pushing in from the northeast. Appears could see some residual showers spill in early Monday over the west with then most deeper convection developing along and west of the Blue Ridge Monday afternoon. Looks like KLYH may see enough stability per northeast flow to stay out of added storms but likely to have sub-VFR cigs and showers at times into late Monday. Otrw after early VCSH mention most spots early, going with prevailing showers and VCTS thunder in the afternoon given increasing confidence of seeing bands of slow moving storms mountains. Winds will remain light and variable through tonight, favoring west to southwest around 10 kts along and west of the Blue Ridge during the daytime hours Monday. However expect shifting winds to the northeast while increasing to 10-18 kts at KLYH/KDAN, and perhaps KROA by mid to late afternoon as the front slides in from the north. .Extended Aviation Discussion... The cold front will shift southwest across the remainder of the region Monday night before stalling southwest of the area Tuesday. This likely to keep the best shot at sub-VFR in added showers over western sections into midweek with perhaps higher VFR cigs across the east at times into Wednesday. Conditions are expected to improve a bit through the later half of next week, but still a threat of at least diurnally driven showers/thunderstorms with daily potential for late night fog/low clouds each day during the period. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...WP LONG TERM...WP AVIATION...JH/RAB/WP
Hazardous weather outlook, Jun 10, 3:44 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 344 PM EDT Sun Jun 10 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-111945- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 344 PM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. A few storms through this evening may bring isolated wind damage, large hail, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected Monday. Locally heavy rainfall resulting in localized flooding or flash flooding will be the main threat. A few storms could also become severe producing damaging wind gusts and marginally severe hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday.
In the hours before
Local storm report, Jun 10, 6:35 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 5 WSW COPPER HILL 37.07N 80.21W
06/10/2018 FLOYD VA 911 CALL CENTER
SEVERAL TREES DOWN ACROSS SHAWSVILLE PIKE.
TIME FROM RADAR.
&&
MBSSpecial weather statement, Jun 10, 7:23 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
723 PM EDT SUN JUN 10 2018
NCZ006-VAZ058-110000-
Caswell-Halifax-
723 PM EDT SUN JUN 10 2018
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CASWELL AND SOUTHWESTERN
HALIFAX COUNTIES...
Until 800 PM EDT
At 723 PM EDT, radar indicated strong thunderstorms extending from
Milton to near Topnot. Movement was east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Yanceyville...
Milton...
Blanch...
Leasburg...
and Hamer.
LAT...LON 3632 7942 3654 7931 3654 7922 3663 7920
3664 7904 3654 7908 3654 7914 3638 7915
3627 7919
TIME...MOT...LOC 2323Z 274DEG 11KT 3655 7921 3639 7930
MBSSpecial weather statement, Jun 10, 7:35 PM EDT, 33 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 735 PM EDT SUN JUN 10 2018 VAZ044-110015- Pittsylvania- 735 PM EDT SUN JUN 10 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PITTSYLVANIA COUNTY... Until 815 PM EDT At 734 PM EDT, a strong thunderstorm was located over Dry Fork, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Chatham... Blairs... Java... Dry Fork... and Keeling. LAT...LON 3668 7948 3686 7947 3689 7913 3663 7920 TIME...MOT...LOC 2334Z 273DEG 11KT 3677 7940 MBS
Special weather statement, Jun 10, 7:38 PM EDT, 30 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 738 PM EDT SUN JUN 10 2018 VAZ044-045-058-110015- Halifax-Campbell-Pittsylvania- 738 PM EDT SUN JUN 10 2018 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CAMPBELL...NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES... Until 815 PM EDT At 737 PM EDT, radar indicated strong thunderstorms extending from near Hodges to near Gretna. Movement was east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Altavista... Hurt... Gretna... Mt Airy... and Rustburg. LAT...LON 3724 7893 3688 7911 3687 7946 3724 7924 TIME...MOT...LOC 2337Z 271DEG 11KT 3718 7919 3694 7933 MBS
Special weather statement, Jun 10, 7:49 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
749 PM EDT SUN JUN 10 2018
NCZ005-006-VAZ044-110015-
Rockingham-Caswell-Pittsylvania-
749 PM EDT SUN JUN 10 2018
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCKINGHAM...WESTERN
CASWELL AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND THE CITY OF
DANVILLE...
Until 815 PM EDT
At 748 PM EDT, radar indicated strong thunderstorms extending from
near Blairs to near Reidsville. Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Danville...
Reidsville...
Yanceyville...
Bethel...
and Providence.
This includes The following Location Danville Airport.
LAT...LON 3625 7972 3668 7945 3664 7919 3659 7920
3625 7939 3625 7953 3624 7953 3624 7963
TIME...MOT...LOC 2348Z 276DEG 9KT 3664 7937 3631 7960
MBSSpecial weather statement, Jun 10, 7:55 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT SUN JUN 10 2018
NCZ006-VAZ058-110015-
Caswell-Halifax-
755 PM EDT SUN JUN 10 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CASWELL AND WESTERN
HALIFAX COUNTIES...
Until 815 PM EDT
At 755 PM EDT, radar indicated strong thunderstorms extending from
near Leda to near Alton. Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
South Boston...
Halifax...
Turbeville...
Ingram...
and Nathalie.
LAT...LON 3647 7926 3654 7924 3654 7922 3683 7915
3700 7910 3700 7889 3699 7890 3698 7889
3699 7885 3654 7897 3654 7914 3645 7914
TIME...MOT...LOC 2355Z 278DEG 8KT 3692 7902 3654 7906
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Areal Flood Advisory | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 3 hr |
| Jun 10, 8:59 PM EDT | Special Weather Statement | RNK | Charlotte | 16 min |
| Jun 11, 5:36 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Jun 10, 8:15 PM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jun 11, 5:06 PM EDT | Special Weather Statement | RNK | Yadkin | 39 min |
| Jun 11, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 29 min |
| Jun 11, 5:52 PM EDT | Special Weather Statement | RNK | Yadkin | 23 min |
| Jun 11, 6:14 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Jun 11, 6:16 PM EDT | Special Weather Statement | RNK | Yadkin | 44 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.